Yes, we are successfully delivering affordable prescription drugs throughout the coronavirus crisis.
TOLL-FREE PHONE: 1-866-539-5330
TOLL-FREE FAX: 1-866-539-5331

Buy Astelin Nasal Spray or Generic Azelastine Online

A prescription is required for this item.
GENERIC ALTERNATIVE LISTING - Azelastine
Dosage Pack Size & Price Qty
137mcg (1 x 10mL)
137mcg (2 x 10mL)
137mcg (3 x 10mL)
BRAND LISTING - Astelin Nasal Spray (Azelastine)
Dosage Pack Size & Price Qty
137mcg (1 x 10mL)
137mcg (2 x 10mL)
Product description medically reviewed by Dr. Ami Patel, PharmD (Apr 16, 2020)

What is Astelin Nasal Spray or Generic Azelastine?

Astelin Nasal Spray or Generic Azelastine is a prescription medication most commonly used to manage the symptoms of allergies. The active ingredient in Astelin Nasal Spray is azelastine hydrochloride (also referred to as azelastine HCL). This medication is an antihistamine, which means it works by limiting the activity of the body's histamines. Histamines are chemicals that remove allergens from the body. In the process, they can produce inflammation and cause typical allergy symptoms, such as sneezing, runny nose, and watery eyes. Astelin or Azelastine nasal spray helps relieve these symptoms.

In some cases doctors prescribe Astelin nose spray or Astelin generic to manage nasal symptoms, including congestion, runny nose, and sneezing, that aren't caused by allergies. Azelastine nasal or Astelin spray may be helpful for patients experiencing nasal symptoms for other reasons. Because this is a prescription medication, an Astelin OTC (over-the-counter) option is not available.

Drugs similar to Astelin Nasal Spray or Generic Azelastine include:

Conditions treated by Astelin Nasal Spray or Generic Azelastine

Doctors prescribe Astelin Nasal Spray or Generic Azelastine to manage the symptoms of seasonal allergic rhinitis (hay fever), perennial rhinitis, and vasomotor rhinitis. These symptoms include nasal congestion, sneezing, watery eyes, and post-nasal drip.

Approximately 20 to 40 million Americans have seasonal allergic rhinitis. It occurs when the upper airways become inflamed when exposed to airborne allergens such as pollen. Usually, this exposure occurs on a seasonal basis.

In contrast, people with perennial rhinitis experience inflammation in response to allergens they're exposed to year-round, such as dust mites or animal dander.

People with vasomotor rhinitis have symptoms that mirror an allergic response (for instance sneezing and congestion) but are not triggered by allergens. Instead, common triggers include airborne pollutants, certain foods and drinks, changes in the weather, certain medications, and some chronic health issues.

In some cases, doctors prescribe this medication for other conditions not listed here.

What to know before using Astelin Nasal Spray or Generic Azelastine

Prior to using Azelastine spray or Astelin Nasal Spray, here's what you should know.

  • physician

    Tell your doctor about any allergies you have and any medications you take. This medication may interact with other drugs.

  • stroller

    Astelin Nasal Spray is not recommended for use by people who are pregnant or breastfeeding, as it may cause harm to a fetus or breastfeeding infant.

  • car

    Don't take this medication with other medications that can cause drowsiness, and avoid driving or operating machinery until you know how this medication affects you. This medication can cause drowsiness, which can impair thinking and delay reaction times.

  • Alcohol

    Don't drink alcohol while using this medication, as alcohol can increase the chances of experiencing side effects.

  • List

    Prime the pump before using Azelastine HCL nasal spray for the first time. Follow the package directions carefully.

  • Nose

    Use this medication only as prescribed. Only spray this medication in your nose; do not spray it in your mouth or eyes.

  • Calendar

    If you miss a dose and it's near the time of your next dose, take the next dose and resume your regular schedule. If you miss a dose and it's not near the time of your next dose, take a dose as soon as you remember and then resume your regular dosing schedule. Do not double up on doses. If you think you've taken too much of this medication or if a child accidentally takes this medication, contact a poison control center.

  • Dog

    Store this medication upright, away from children and pets, and at room temperature. Do not expose it to extreme cold or heat.

Possible side effects of Astelin Nasal Spray or Generic Azelastine

Potential Astelin side effects or Azelastine side effects include:

  • Allergic reactions
    Allergic reactions
  • A bitter taste in the mouth
    A bitter taste in the mouth
  • Breathing issues
    Breathing issues
  • Dizziness
    Dizziness
  • Drowsiness or tiredness
    Drowsiness or tiredness
  • Dry mouth
    Dry mouth
  • Fast heartbeat
    Fast heartbeat
  • Headaches
    Headaches
  • Nasal irritation
    Nasal irritation
  • Nausea
    Nausea
  • Nosebleeds
    Nosebleeds
  • Sneezing
    Sneezing
  • Sore throat
    Sore throat
  • Weight gain
    Weight gain

This is not a complete list of side effects. If you experience these or any other side effects, consult your doctor immediately.

Astelin Nasal Spray or Generic Azelastine FAQs

What is the proper dosage of Astelin Nasal Spray or Generic Azelastine?

The proper Astelin dosage or Azelastine dosage depends on the patient and the condition, so it's important to take this medication only as prescribed by your doctor.

As a general rule, Azelastine is available in 0.1% and 0.15% strengths, while Astelin is available in 0.1%. For seasonal allergies, most people will use one to two sprays per nostril, two times per day. For year-round nasal symptoms, most people will use two sprays per nostril, two times per day.

What's the difference between Astelin Nasal Spray and Generic Azelastine?

Both brand-name Astelin Nasal Spray and Generic Azelastine hydrochloride nasal spray contain the same active ingredient: Azelastine HCL. This ingredient is an antihistamine that helps reduce symptoms such as runny nose, sneezing, watery eyes, and so on.

Generic options usually cost less than brand-name medications. If you're unsure whether a generic or brand-name medication is best for your needs, consult your doctor or pharmacist.

The information provided on the NorthWestPharmacy.com website is intended to facilitate awareness about healthcare products and medical conditions generally but it is not a substitute for professional medical attention or advice. You should always speak with a qualified healthcare practitioner before taking any prescription or non-prescription drug.